MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482318590
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after placement of the nail with blocker, the screw pulled out.The ring of the inner part of the screw had broken without loose of fragment.The surgical incision was washed.There are no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment the reported event was confirmed via visual inspection.It was reported that the tulip disengaged while final tightening with the torque wrench and anti-torque key.The screw was returned in 2 pieces, with the tulip disengaged from the screw shank.The tulip locking ring and the screw shank bulb are deformed on one side, indicating that the screw was over angulated in one direction.The rod divot on the shank bulb is at an angle, indicating that the rod was seated at an angle inside of the tulip.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The surgical technique calls for the rod to be perpendicular to the screw when being seated into the rod.Additionally, the damage on the screw shows that the tulip was over angulated until it eventually disengaged.Conclusion: the most likely root cause is the position of the rod caused additional torque to be applied to the screw which eventually caused the tulip to disengage.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 90MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7924395
Report Number3005525032-2018-00062
Device Sequence Number1346218
Product Code NKB
UDI-Device Identifier04546540598660
UDI-Public04546540598660
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318590
Device Lot NumberB77822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1